# SDR CA110826010

- Difficulty date: August 12, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 2,763 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Baffle
- Part number: 86299007AWL
- Condition: Broken
- Location: Muffler
- Part time: 1,419 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED THAT ON APPROACH WITH PROPS IN FULL FINE, THE ENGINE RPMS WERE SPLIT WITH MORE THAN 100 RPM DIFFERENCE FROM LT TO RT.  INVESTIGATION FOUND THAT PART OF THE INTERNAL BAFFLES ON THE FWD MUFFLER ON THE LT ENGINE HAD DROPPED DOWN AND WAS BLOCKING THE MUFFLER OUTLET PIPE.  THIS WAS THE RESULT OF THE RT FLANGE OF THE MUFFLER BEING BROKEN.  THIS MUFFLER WAS MFG WITH A 2 PIECE INTERNAL BAFFLE WHICH SLEEVED TOGETHER IN THE MIDDLE.  THE CENTER SLEEVED SECTION WITH THE ABSENCE OF ANY HOLES, WAS THE PART THAT BLOCKED THE OUTLET.   THE NEW REPLACEMENT MUFFLER WAS PURCHASED IN MAY 2011, FROM THE SAME MFG AS THE FAILED UNIT, BUT, HAS A ONE PIECE INTERNAL BAFFLE SYS WHICH WOULD PREVENT THIS TYPE OF BLOCKAGE FROM OCCURRING.
